Alert archive / Utah / Red Flag Warnings in 2020
Red Flag Warning 45, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Oct 17, 2020, 2:38 AM MDT for Carbon County, Emery County, Utah. It took effect at Oct 17, 2020, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 17, 2020, 2:38 AM MDT (08:38 UTC)
- In effect from
- Oct 17, 2020, 12:00 PM MDT
- Expired
- Oct 17, 2020, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
Counties Carbon County, UT, Emery County, UT
The radar
The Grand Junction radar (KGJX), 212 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 8.6 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3620 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
125 WWUS85 KSLC 170838 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 238 AM MDT Sat Oct 17 2020 UTZ489-172200- /O.NEW.KSLC.FW.W.0045.201017T1800Z-201018T0300Z/ San Rafael Swell- 238 AM MDT Sat Oct 17 2020 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 489... The National Weather Service in Salt Lake City has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 9 PM MDT this evening. * AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell. * WINDS...Northwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Critical fire weather conditions are expected. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
2 follow-up statements
070 WWUS85 KSLC 172037 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 237 PM MDT Sat Oct 17 2020 UTZ489-180300- /O.CON.KSLC.FW.W.0045.000000T0000Z-201018T0300Z/ San Rafael Swell- 237 PM MDT Sat Oct 17 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 489... * AFFECTED AREA...Fire Weather Zone 489 San Rafael Swell. * WINDS...Northwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 10 percent. * IMPACTS...Critical fire weather conditions are expected. Any new fire starts or existing fires may spread rapidly. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
292 WWUS85 KSLC 180255 RFWSLC URGENT - FIRE WEATHER MESSAGE National Weather Service Salt Lake City UT 855 PM MDT Sat Oct 17 2020 UTZ489-180400- /O.EXP.KSLC.FW.W.0045.000000T0000Z-201018T0300Z/ San Rafael Swell- 855 PM MDT Sat Oct 17 2020 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 489... Winds are decreasing and humidity increasing across the San Rafael Swell region, thus the Red Flag Warning will be allowed to expire at 9 PM. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Oct 16, 10:09 PM MDT, 4 hours 29 minutes earlier.
Area forecast discussion, Oct 16, 10:09 PM MDT, 4 hours 29 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 1009 PM MDT Fri Oct 16 2020 .SYNOPSIS...A dry and stable northwest flow aloft will maintain above normal temperatures across the area into early next week. && .DISCUSSION...A dry and mild northwesterly flow aloft across the region this evening will remain in place through the weekend and into next week, maintaining dry weather and above normal temperatures through this time. The only fly in the ointment in the near term is a shortwave currently crossing the northern Rockies which will brush by the area later tonight through Saturday. This will result in strong gusty winds across southwest Wyoming southward into the High Uintas much of the day Saturday, with gusts remaining below High Wind Warning criteria. Going forecast has this in hand and no updates are planned. && .AVIATION...Southerly winds with VFR conditions will prevail through the TAF period at KSLC. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Seaman For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Oct 16, 5:34 AM MDT, 21 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 534 AM MDT Fri Oct 16 2020 UTZ001>016-019>021-517-518-WYZ021-171200- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 534 AM MDT Fri Oct 16 2020 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. Spotter activation will not be needed. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 17, 2:36 AM MDT | Wind Advisory | SLC | 18 hr |
Nearby
Red Flag Warnings in Utah, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.